Alert archive / California / High Wind Watches in 2018
High Wind Watch 2, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Nov 21, 2018, 3:37 AM PST for 4 counties in Nevada; 8 counties in California. It took effect at Nov 23, 2018, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2018, 3:37 AM PST (11:37 UTC)
- In effect from
- Nov 23, 2018, 4:00 AM PST
- Expired
- Nov 22, 2018, 4:34 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2858 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS75 KREV 211137 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 337 AM PST Wed Nov 21 2018 CAZ072-NVZ002-003-221200- /O.NEW.KREV.WI.Y.0009.181122T2000Z-181123T1200Z/ /O.NEW.KREV.HW.A.0002.181123T1200Z-181124T0300Z/ Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area- Including the cities of South Lake Tahoe, Truckee, Stateline, Incline Village, Sparks, Verdi, Gardnerville, and Virginia City 337 AM PST Wed Nov 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... The National Weather Service in Reno has issued a Wind Advisory, which is in effect from noon Thursday to 4 AM PST Friday. a High Wind Watch has also been issued. This High Wind Watch is in effect from late Thursday night through Friday evening. * Timing: Winds will begin to increase Thursday afternoon, potentially becoming strong and damaging by Friday. * Winds: Thursday...Southwest 20 to 30 with gusts to 50 mph. Friday...Southwest to west 25 to 35 mph with gusts 55 to 70 mph. Wind prone locations could see even higher gusts. Sierra ridges could see gusts 80 to 100 mph. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. Winds may be strong enough to cause damage and blow high profile vehicles over on Friday, especially along the Highway 395/I-580 corridor. In addition, dangerous conditions are likely on Lake Tahoe and other area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-221200- /O.NEW.KREV.WI.Y.0009.181122T2000Z-181123T0600Z/ /O.NEW.KREV.HW.A.0002.181123T1200Z-181124T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 337 AM PST Wed Nov 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... The National Weather Service in Reno has issued a Wind Advisory, which is in effect from noon to 10 PM PST Thursday. a High Wind Watch has also been issued. This High Wind Watch is in effect from late Thursday night through Friday evening. * Timing: Winds will begin to increase Thursday afternoon, potentially becoming strong and damaging by Friday. * Winds: Thursday...Southwest 20 to 30 with gusts to 50 mph. Friday...Southwest to west 25 to 35 mph with gusts 55 to 70 mph. Wind prone locations could see even higher gusts. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. Winds may be strong enough to cause damage and blow high profile vehicles over on Friday, especially along the Highway 395 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ http://weather.gov/reno
2 follow-up statements
117 WWUS75 KREV 220013 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 413 PM PST Wed Nov 21 2018 NVZ004-230015- /O.EXB.KREV.WI.Y.0009.181122T2000Z-181124T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, and Imlay 413 PM PST Wed Nov 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 7 PM PST FRIDAY... The National Weather Service in Reno has issued a Wind Advisory, which is in effect from noon Thursday to 7 PM PST Friday. * Changes: New Wind Advisory issued for this area. * Timing: Winds will begin to increase Thursday afternoon, with stronger winds possible by Friday. * Winds: Thursday...Southwest 15 to 25 mph with gusts to 45 mph. Friday...Southwest to west 20 to 30 mph with gusts to 55 mph. Wind prone locations could see even higher gusts. * Wave Heights on Pyramid Lake: 2 to 4 feet Thursday, increasing to 3 to 5 feet Friday. Avoid recreational boating activity due to dangerous lake conditions. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-230015- /O.CON.KREV.WI.Y.0009.181122T2000Z-181123T0600Z/ /O.CON.KREV.HW.A.0002.181123T1200Z-181124T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 413 PM PST Wed Nov 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * Changes: None. * Timing: Winds will begin to increase Thursday afternoon, potentially becoming strong and damaging by Friday. * Winds: Thursday...Southwest 20 to 30 mph with gusts to 50 mph. Friday...Southwest to west 25 to 35 mph with gusts 55 to 70 mph. Wind prone locations could see even higher gusts. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. Winds may be strong enough to cause damage and blow high profile vehicles over on Friday, especially along the Highway 395 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-003-230015- /O.CON.KREV.WI.Y.0009.181122T2000Z-181123T1200Z/ /O.CON.KREV.HW.A.0002.181123T1200Z-181124T0300Z/ Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area- Including the cities of South Lake Tahoe, Truckee, Stateline, Incline Village, Sparks, Verdi, Gardnerville, and Virginia City 413 PM PST Wed Nov 21 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * Changes: None to wind speeds. Included Lake Tahoe wave heights. * Timing: Winds will begin to increase Thursday afternoon, potentially becoming strong and damaging by Friday. * Winds: Thursday...Southwest 20 to 30 mph with gusts to 50 mph. Friday...Southwest to west 25 to 35 mph with gusts 55 to 70 mph. Wind prone locations could see even higher gusts, with gusts up to 100 mph for Sierra ridges. * Wave Heights on Lake Tahoe: 3 to 6 feet. Avoid recreational boating activity on area lakes due to dangerous lake conditions. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. Winds may be strong enough to cause damage and blow high profile vehicles over on Friday, especially along the Highway 395/I-580 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ http://weather.gov/reno
480 WWUS75 KREV 221234 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 434 AM PST Thu Nov 22 2018 CAZ072-NVZ002-231300- /O.CAN.KREV.HW.A.0002.181123T1200Z-181124T0300Z/ /O.EXT.KREV.WI.Y.0009.181122T2000Z-181124T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 434 AM PST Thu Nov 22 2018 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PST FRIDAY... The National Weather Service in Reno has issued a Wind Advisory in effect from noon today to 7 PM PST Friday. This replaces the High Wind Watch. * Changes: Wind Advisory issued for Tahoe Basin through Friday. * Timing: Winds will increase this afternoon, becoming strong by late afternoon with a secondary peak on Friday. * Winds: Southwest 20 to 30 mph with gusts to 50 mph. Gusts up to 100 mph expected for Sierra ridgetops. * Wave Heights on Lake Tahoe: 3 to 5 feet. Avoid recreational boating activity on area lakes due to dangerous lake conditions. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. Winds may be strong enough to cause damage and knock over trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ003-005-231300- /O.UPG.KREV.HW.A.0002.181123T1200Z-181124T0300Z/ /O.NEW.KREV.HW.W.0002.181123T0300Z-181124T0300Z/ /O.EXT.KREV.WI.Y.0009.181122T2000Z-181123T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 434 AM PST Thu Nov 22 2018 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY... The National Weather Service in Reno has upgraded the High Wind Watch to a High Wind Warning, which is in effect from 7 PM this evening to 7 PM PST Friday. A Wind Advisory is now in effect from noon today to 7 PM PST this evening. * Changes: Upgraded the High Wind Watch to a High Wind Warning and set an earlier start time. * Timing: Winds will begin to increase this afternoon, potentially becoming strong and damaging by late afternoon and Friday. * Winds: Today...Southwest 20 to 30 mph with gusts to 50 mph. Gusts up to 60 mph possible by early evening with a lull expected overnight in the valleys. Friday...Southwest to west 25 to 35 mph with gusts 55 to 65 mph. Wind prone locations could see gusts of 75 mph. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. Winds may be strong enough to cause damage and blow high profile vehicles over late this afternoon and on Friday, especially along the Highway 395 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-231300- /O.CON.KREV.WI.Y.0009.181122T2000Z-181124T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, and Imlay 434 AM PST Thu Nov 22 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST FRIDAY... * Changes: None. * Timing: Winds will begin to increase this afternoon, with stronger winds possible by Friday. * Winds: Today...Southwest 15 to 25 mph with gusts to 45 mph. Friday...Southwest to west 20 to 30 mph with gusts to 55 mph. Wind prone locations could see even higher gusts. * Wave Heights on Pyramid Lake: 2 to 4 feet. Avoid recreational boating activity due to dangerous lake conditions. * Impacts: Winds could cause travel impacts for high profile vehicles in addition to turbulence, wind shear and mountain wave activity for aviation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 21, 3:30 AM PST, 7 minutes earlier.
Area forecast discussion, Nov 21, 3:30 AM PST, 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
330 AM PST Wed Nov 21 2018
.SYNOPSIS...
A pattern change will bring periods of gusty winds, valley rain, and
mountain snow from today through early Saturday. Strongest winds
will begin Friday morning with damaging forces possible along the
Sierra Front. Be prepared for slow travel and winter driving
conditions Wednesday to Friday in the Sierra. If traveling between
today and Thanksgiving Day over the Sierra, the best travel windows
will be prior to noon today and after mid-morning on Thanksgiving
Day.
&&
.SHORT TERM...
MAIN CHANGES: Winds were increased further for Thursday and
Friday. Wind Advisories will be in effect starting late Thursday
morning and continue overnight into early Friday morning. A High
Wind Watch has been issued for Friday along the Sierra Front
northward to the Oregon border. Additional Wind Advisories may be
required for the Basin and Range, but have not been issued yet.
HIGHLIGHTS THROUGH FRIDAY:
* Increasing winds Thursday afternoon with strong, damaging winds
by Friday morning. Winds will be highest near the Highway
395/Interstate 580 corridor and present a danger to higher
profile vehicles.
* Rain and snow in the Sierra from mid-late Wednesday afternoon
(Tahoe) or early Wednesday evening (Mono) into Thursday Morning;
expect travel delays and slick driving conditions over Sierra
Passes.
* Best chance for rain and snow across western NV is Wednesday
evening (snow levels mainly above 6000 ft).
Today: A trough of lower pressure will move through the region.
While this trough does not have a surface closed circulation,
there will be ample moisture and plenty of synoptic forcing to
create an extended period of high elevation snow and lower valley
rain. It will also be tapping into energy associated with a very
strong jet stream located south of the region.
Rain/Snow: Precipitation chances were increased with most
locations in the Sierra and along the Sierra Front approaching
100% chances of rain and snow. This is rather atypical for the
region which usually has a larger degree of shadowing. However,
warm air advection, an ample moisture influx, and multiple
aligning layers of synoptic forcing, frontogenesis and upper level
jet dynamic lifting, are creating the necessary ingredients for
higher confidence in precipitation chances. One thing to note is
that snow levels have trended higher as warm air advection
increases. This should not affect elevations above 8000 feet, but
it does add some uncertainty to elevations down to 6000 feet.
Totals: Model trends have been to increase the amount of moisture
each run as well. As such snow totals for the higher Sierra above
8000 feet now range around 8 to 18 inches. With snow levels
rising, there has been no increase in snow accumulation for the
Tahoe Basin with only a couple of inches over tonight being
possible; this should melt fairly quickly given antecedent rain
and relatively warm surfaces. Locations in the Tahoe Basin west of
Highway 89 may fair "better" and receive up to 4 inches of snow.
Rain along the Sierra Front has been increased to around 0.3
inches of liquid. While not a lot in the grand scheme of things,
these areas are usually shadowed out picking up less than a tenth
of an inch. This may be enough rain to briefly mitigate some fire
weather concerns, but will not alleviate all of them considering
the strength of winds forecast.
Winds: Gusts generally 25 to 35 mph out of the south are expected
with ridge winds generally south-southwest gusting 50-65 mph.
Expect some turbulent conditions for aviation. There is about a
25% chance that we could see periods of stronger winds if mixing
increases or a stable layer develops. Current forecast soundings
favor the forecast range above, but the wind field aloft would
support stronger gusts should they mix down.
...Thanksgiving Day...
As precipitation tapers down, winds will begin to increase. Snow
will likely continue, but at a much slower rate, in the Sierra
due to orographic lift with moist southwesterly flow. This will be
the lull between two waves.
Sierra Snow: While rates will be lower, several more inches of
snow are expected for the higher Sierra above 8000 feet throughout
the day. Travel impacts would likely continue for those heading
over passes, but to a lower degree.
Winds: Winds were increased again for Thanksgiving Day with gusts
generally forecast 40 to 50 mph. Downslope areas like the area of
Highway 395 between Doyle and Susanville could see higher gusts up
to 60 mph; this is a threat for high profile vehicles. Additional
caution is advised. Wind Advisories have been issued from late
Thursday morning that continue into early Friday morning.
...Black Friday...
Winds, winds, winds: Strong, damaging downsloping winds are
forecast for Friday as another wave impulse moves into the Sierra.
Expect warmer temperatures along the Sierra Front due to
compression from downsloping winds. Moisture will begin to rapidly
dry as well. These winds will produce fire weather concerns;
please see the Fire Weather Discussion below.
Gusts are currently forecast 60 to 70 mph along the Sierra Front
beginning in the mid-morning hours. Some wind prone locations
like Washoe Valley and the Sierra foothills may exceed 80 mph.
Gusts this strong over the duration forecast are capable of
producing damage to homes, fencing, and are sufficient enough to
cause blow-overs of high profile vehicles. If you can wait to
travel, it would be best to wait until Saturday when conditions
greatly improve. Ridge gusts will likely exceed 100 mph. Boyd
.LONG TERM...Saturday onward...
* No major changes to the forecast thinking.
* Saturday afternoon through Monday will be a clear post-
Thanksgiving travel window.
While a few light showers may linger Saturday morning, additional
accumulations will be minimal. If you can wait, Saturday
afternoon through the early part of next week will be a clear
travel window. Lighter winds are anticipated for the weekend as
well.
A brief period of ridging over the west will keep seasonable
temperatures and dry conditions over the region Sunday through
Tuesday. All signs point toward wet and windy weather likely
returning by the middle into the end of next week, with the pattern
potentially remaining active into the start of December. -Dawn
&&
.AVIATION...
Wet and windy weather is in store starting this afternoon through
early Saturday morning with a series of storms moving through the
region. Southerly winds will begin to increase today which local
studies have shown bring an increased risk of LLWS to KRNO. Peak
gusts are likely to reach 25-35 mph, with the higher winds
possible for southerly wind direction favored locations, such as
KRNO and KTVL.
SW-W winds will further increase Thursday and Thursday night with
gusts of 35-50 mph bringing turbulence and mountain wave
activity. The strongest winds look to affect the area Friday
morning and afternoon with forecast model soundings and cross-
sections all indicating a downslope wind event. Wind gusts could
reach 50-70 mph along the eastern Sierra Front, which includes
KRNO, KCXP, and KMMH. Wind prone locations could easily see even
stronger gusts. Windy conditions will also exist for mountain
terminals with 40-50 mph gusts possible for KTVL and KTRK.
Confidence is increasing in this event and it could cause
significant air travel impacts in the region starting around
daybreak Friday through Friday evening.
Periods of valley rain and mountain snow are also expected Wednesday
through Saturday morning leading to lowered ceilings and visibility
along with mountain obscuration. Precipitation moves into northeast
CA and the Sierra Wednesday afternoon, spreading into western Nevada
by Wednesday evening. Precipitation will taper to light showers
during Thanksgiving Day, but will re-intensify across northeast CA
and the northern Sierra by daybreak Friday, with light spillover
into western Nevada in the morning. Very little precipitation is
expected in the southern Sierra with much of the eastern Sierra
Front shadowed out during the day Friday.
For KRNO and KCXP, precipitation will stay as rain with less than a
10% chance of any snow mixing in. KTRK and KTVL will be going back
and forth between rain and snow through the event with minor
accumulations possible. KMMH will likely be snow Wednesday and
Thursday, with a mix of rain and snow possible for Friday. The best
chances for accumulation for all mountain terminals will be
Wednesday night into Thursday morning. -Dawn
&&
.FIRE WEATHER...
Winds will be breezy today with southerly peak gusts reaching 25
to 35 mph, however this will coincide with increasing humidity
and rain/snow moving into the region. Stronger southwesterly winds
are anticipated for Thursday, with gusts reaching 35 to 50 mph.
Once again, humidity values will be on the higher side, lessening
widespread fire weather concerns.
The main concern here is the threat for southwest to westerly gusts
of 50 mph or more Friday morning through Friday evening with
simulations showing a classic downslope wind event setting up. Wind
gusts could reach 70 mph along the eastern Sierra Front from
approximately Hwy 50 north, with gusts to 55 mph south of there.
Wind prone locations could easily see even stronger wind speeds.
Downslope winds also cause drying, which will lower humidity
values from the eastern Sierra Front eastward.
We are issuing a Fire Weather Watch for Friday for the deserts in
eastern Lassen county into northern Washoe county and across much
of western Nevada. While the relative humidity values will not be
as dry as typical Red Flag events, with 25-35% humidity expected,
the extreme winds could still easily carry flames should a fire
ignite. This watch will be dependent on what occurs with the rain
and snow Wednesday night into Thursday. If areas receive decent
rainfall, it may be enough to mitigate the fire danger concerns.
-Dawn
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Friday morning through Friday evening
NVZ450-453-458-459.
Wind Advisory from noon to 10 PM PST Thursday NVZ005.
High Wind Watch from late Thursday night through Friday evening
NVZ002-003-005.
Winter Storm Warning from 3 PM this afternoon to 6 AM PST
Thursday NVZ002.
Wind Advisory from noon Thursday to 4 AM PST Friday NVZ002-003.
CA...Fire Weather Watch from Friday morning through Friday evening
CAZ270-273-278.
Wind Advisory from noon to 10 PM PST Thursday CAZ070-071.
High Wind Watch from late Thursday night through Friday evening
CAZ070>072.
Winter Storm Warning from 6 PM this evening to 6 AM PST Thursday
CAZ073.
Winter Storm Warning from 3 PM this afternoon to 6 AM PST
Thursday CAZ072.
Wind Advisory from noon Thursday to 4 AM PST Friday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:32 AM PST | Fire Weather Watch | REV | Washoe | 31 hr |
| Nov 21, 3:37 AM PST | Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 63 hr |
Nearby
High Wind Watches in California, 2018High Wind Watches in Nevada, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.